Alert archive / California / Gale Watches in 2017
Gale Watch 16, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jun 16, 2017, 3:10 PM PDT. It took effect at Jun 18, 2017, 3:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 16, 2017, 3:10 PM PDT (22:10 UTC)
- In effect from
- Jun 18, 2017, 3:00 AM PDT
- Expired
- Jun 17, 2017, 3:38 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
833 WHUS76 KEKA 162210 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 310 PM PDT FRI JUN 16 2017 PZZ455-170615- /O.CAN.KEKA.SC.Y.0076.000000T0000Z-170618T0000Z/ /O.NEW.KEKA.SC.Y.0077.170617T0400Z-170618T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 310 PM PDT FRI JUN 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 PM PDT SATURDAY. * WINDS...BECOMING NW 10 TO 20 KNOTS. GALE FORCE GUSTS WILL BE POSSIBLE THIS WEEKEND WITH SUSTAINED GALES EXPECTED NEXT WEEK. * WAVES/SEAS...STEEP BUILDING WAVES 5 TO 7 FT AROUND 7 SECONDS...AND A PERSISTING WESTERLY SWELL AROUND 7 FT AT 11 SECONDS. STEEP WAVES WILL BUILD FURTHER THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-170615- /O.EXT.KEKA.SC.Y.0076.000000T0000Z-170618T1000Z/ /O.NEW.KEKA.GL.A.0016.170618T1000Z-170619T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 310 PM PDT FRI JUN 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. * WINDS...BECOMING NW 10 TO 20 KNOTS WITH GUSTS TO 30 KT POSSIBLE. GALE FORCE GUSTS WILL BE POSSIBLE THIS WEEKEND WITH SUSTAINED GALES EXPECTED NEXT WEEK. * WAVES/SEAS...STEEP BUILDING WAVES 5 TO 7 FT AROUND 7 SECONDS...AND A PERSISTING WESTERLY SWELL AROUND 7 FT AT 11 SECONDS. STEEP WAVES WILL BUILD FURTHER THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-170615- /O.EXT.KEKA.SC.Y.0076.170617T1600Z-170618T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 310 PM PDT FRI JUN 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO 10 PM PDT SATURDAY... * WINDS...BECOMING NW 10 TO 15 KNOTS WITH GUSTS TO 25 KT POSSIBLE SATURDAY AFTERNOON. WINDS WILL INCREASE FURTHER THIS WEEKEND. * WAVES/SEAS...WESTERLY SWELL AROUND 6 TO 7 FT AT 11 SECONDS THROUGH THE WEEKEND. STEEP WAVES WILL BUILD IN RESPONSE TO THE WINDS TO 6 TO 8 FEET AROUND 7 SECONDS THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-170615- /O.EXT.KEKA.SC.Y.0076.170617T1600Z-170618T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 310 PM PDT FRI JUN 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM SATURDAY TO 3 AM PDT SUNDAY... * WINDS...BECOMING NW 15 TO 20 KNOTS WITH GUSTS TO 25 KT ON SATURDAY. GALE FORCE GUSTS WILL BE POSSIBLE THIS WEEKEND WITH SUSTAINED GALES EXPECTED NEXT WEEK. * WAVES/SEAS...WESTERLY SWELL AROUND 6 TO 7 FT AT 11 SECONDS TODAY THROUGH THE WEEKEND. STEEP WAVES WILL BUILD IN RESPONSE TO THE WINDS TO 7 TO 10 FEET AROUND 8 SECONDS THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
227 WHUS76 KEKA 170428 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 928 PM PDT FRI JUN 16 2017 PZZ455-171230- /O.EXT.KEKA.SC.Y.0077.000000T0000Z-170619T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 928 PM PDT FRI JUN 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...NW GUSTING TO 25 KNOTS. GALE FORCE GUSTS WILL BE POSSIBLE THIS WEEKEND WITH SUSTAINED GALES EXPECTED NEXT WEEK. * WAVES/SEAS...STEEP BUILDING WAVES 4 TO 6 FT AROUND 6 SECONDS... AND A PERSISTING WESTERLY SWELL AROUND 7 FT AT 11 SECONDS. STEEP WAVES WILL BUILD FURTHER THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-171230- /O.EXT.KEKA.SC.Y.0076.170618T0000Z-170619T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 928 PM PDT FRI JUN 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM SATURDAY TO 3 AM PDT MONDAY... * WINDS...NW GUSTS TO 25 KT POSSIBLE SATURDAY AFTERNOON. WINDS WILL INCREASE FURTHER THIS WEEKEND. * WAVES/SEAS...STEEP WAVES WILL BUILD TO 6 TO 8 FEET AROUND 7 SECONDS THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-171230- /O.CON.KEKA.SC.Y.0076.000000T0000Z-170618T1000Z/ /O.CON.KEKA.GL.A.0016.170618T1000Z-170619T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 928 PM PDT FRI JUN 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... * WINDS...NW 15 TO 20 KNOTS WITH GUSTS TO 30 KT POSSIBLE. GALE FORCE GUSTS WILL BE POSSIBLE THIS WEEKEND WITH SUSTAINED GALES EXPECTED NEXT WEEK. * WAVES/SEAS...STEEP BUILDING WAVES 5 TO 7 FT AROUND 7 SECONDS... AND A PERSISTING WESTERLY SWELL AROUND 7 FT AT 11 SECONDS. STEEP WAVES WILL BUILD FURTHER THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
357 WHUS76 KEKA 170958 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 AM PDT SAT JUN 17 2017 PZZ475-171800- /O.CON.KEKA.SC.Y.0076.000000T0000Z-170618T1000Z/ /O.CON.KEKA.GL.A.0016.170618T1000Z-170619T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 258 AM PDT SAT JUN 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... * WINDS...NW 15 TO 20 KNOTS WITH GUSTS TO 30 KT POSSIBLE. GALE FORCE GUSTS WILL BE POSSIBLE THIS WEEKEND WITH SUSTAINED GALES EXPECTED NEXT WEEK. * WAVES/SEAS...STEEP BUILDING WAVES 5 TO 7 FT AROUND 7 SECONDS... AND A PERSISTING WESTERLY SWELL AROUND 7 FT AT 11 SECONDS. STEEP WAVES WILL BUILD FURTHER THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-171800- /O.CON.KEKA.SC.Y.0077.000000T0000Z-170619T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 258 AM PDT SAT JUN 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...NW GUSTING TO 25 KNOTS. GALE FORCE GUSTS WILL BE POSSIBLE THIS WEEKEND WITH SUSTAINED GALES EXPECTED NEXT WEEK. * WAVES/SEAS...STEEP BUILDING WAVES 4 TO 6 FT AROUND 6 SECONDS... AND A PERSISTING WESTERLY SWELL AROUND 7 FT AT 11 SECONDS. STEEP WAVES WILL BUILD FURTHER THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-171800- /O.CON.KEKA.SC.Y.0076.170618T0000Z-170619T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 258 AM PDT SAT JUN 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY... * WINDS...NW GUSTS TO 25 KT POSSIBLE SATURDAY AFTERNOON. WINDS WILL INCREASE FURTHER THIS WEEKEND. * WAVES/SEAS...STEEP WAVES WILL BUILD TO 6 TO 8 FEET AROUND 7 SECONDS THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
609 WHUS76 KEKA 171625 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 925 AM PDT SAT JUN 17 2017 PZZ475-180030- /O.CON.KEKA.SC.Y.0076.000000T0000Z-170618T1000Z/ /O.CON.KEKA.GL.A.0016.170618T1000Z-170619T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 925 AM PDT SAT JUN 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... * WINDS...NW 15 TO 20 KT WITH GUSTS TO 30 KT. GALE FORCE GUSTS WILL BE POSSIBLE TONIGHT THROUGH SUNDAY NIGHT WITH SUSTAINED GALES EXPECTED NEXT WEEK. * WAVES...STEEP BUILDING WAVES 5 TO 7 FT AT 7 SECONDS...AND A PERSISTING WESTERLY SWELL AROUND 7 FT AT 11 SECONDS. STEEP WAVES WILL BUILD FURTHER SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ455-180030- /O.CON.KEKA.SC.Y.0077.000000T0000Z-170619T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 925 AM PDT SAT JUN 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM MONDAY... * WINDS...NW INCREASING TO 20 TO 30 KT. GALE FORCE GUSTS WILL BE POSSIBLE TONIGHT THROUGH SUNDAY NIGHT WITH SUSTAINED GALES EXPECTED NEXT WEEK. * WAVES...STEEP BUILDING WAVES 4 TO 6 FT AT 6 SECONDS...AND A PERSISTING WESTERLY SWELL AROUND 7 FT AT 11 SECONDS. STEEP WAVES WILL BUILD FURTHER SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-470-180030- /O.CON.KEKA.SC.Y.0076.170618T0000Z-170619T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 925 AM PDT SAT JUN 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM MONDAY... * WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT THIS AFTERNOON. WINDS WILL INCREASE FURTHER TONIGHT THROUGH SUNDAY NIGHT. * WAVES...STEEP WAVES WILL BUILD TO 6 TO 8 FEET AT 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
729 WHUS76 KEKA 172238 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 338 PM PDT SAT JUN 17 2017 PZZ475-180645- /O.CON.KEKA.SC.Y.0076.000000T0000Z-170618T1000Z/ /O.UPG.KEKA.GL.A.0016.170618T1000Z-170619T1000Z/ /O.NEW.KEKA.GL.W.0033.170618T1000Z-170619T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 338 PM PDT SAT JUN 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY... ...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 3 AM MONDAY... * WINDS...N INCREASING TO 20 TO 30 KT. GUSTS TO 40 KT LATE TONIGHT THROUGH SUNDAY NIGHT. SUSTAINED GALES EXPECTED NEXT WEEK. * WAVES...STEEP N 8 TO 10 FT AT 9 SECONDS TONIGHT BUILDING TO 11 TO 13 FEET AT 10 SECONDS ON SUNDAY. STEEP WAVES WILL BUILD FURTHER EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ470-180645- /O.EXT.KEKA.SC.Y.0076.170618T0000Z-170618T2200Z/ /O.NEW.KEKA.GL.W.0033.170618T2200Z-170619T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 338 PM PDT SAT JUN 17 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM SUNDAY... ...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 3 AM MONDAY... * WINDS...N INCREASING TO 20 TO 30 KT TONIGHT INTO SUNDAY. GUSTS TO 40 KT LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. SUSTAINED GALES EXPECTED NEXT WEEK. * WAVES...STEEP N 6 TO 8 FEET AT 7 SECONDS TONIGHT BUILDING TO 8 TO 10 FEET AT 9 SECONDS ON SUNDAY. STEEP WAVES WILL BUILD FURTHER EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ PZZ450-180645- /O.CON.KEKA.SC.Y.0076.170618T0000Z-170619T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 338 PM PDT SAT JUN 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM MONDAY... * WINDS...N 10 TO 20 KT WITH GUSTS TO 30 KT THROUGH SUNDAY NIGHT. STRONGER WINDS ARE EXPECTED BY THE MIDDLE OF NEXT WEEK. * WAVES...NW BUILDING TO 6 TO 8 FEET AT 7 SECONDS TONIGHT AND SUNDAY. STEEP WAVES WILL BUILD FURTHER BY THE MIDDLE OF NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ455-180645- /O.CON.KEKA.SC.Y.0077.000000T0000Z-170619T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 338 PM PDT SAT JUN 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM MONDAY... * WINDS...N 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. STRONGER WINDS ARE EXPECTED BY THE MIDDLE OF NEXT WEEK. * WAVES...NW BUILDING TO 7 TO 9 FEET AT 9 SECONDS TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 16, 4:01 AM PDT, 11 hours 9 minutes earlier.
Area forecast discussion, Jun 16, 4:01 AM PDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
401 AM PDT Fri Jun 16 2017
.SYNOPSIS...Moist onshore flow during Friday will be replaced by
dry northerlies this weekend. Above normal temperatures will
subsequently develop across interior areas by Sunday and persist
through the middle of next week.
&&
.DISCUSSION...Humid zonal flow was observed across the region
early Friday morning, with a shallow saturated layer (around 5000
ft deep) along the coast aiding in drizzle/light rain. The low-
level airmass is forecast to dry out by this afternoon, with a
humid marine layer and shallow stratus possibly redeveloping
overnight. The dissipation of drizzle/light rain this afternoon
will represent the onset of an extended period of dry weather. In
addition, the airmass across the region is forecast to warm
significantly during Sunday as an upper-level ridge builds over
the area. The building ridge combined with a slight offshore
component to low-level winds will yield 850 mb temperatures from
22 to 28 C, which will favor interior valley temperatures in the
mid 90s to around 107 F during Sunday afternoon (around 20 degrees
above climatology). This prompted the issuance of a heat advisory
valid Sunday, with additional heat related headlines possible
going into next week as above normal temperatures persist.
&&
.AVIATION...Low ceilings will prevail through late morning, or
perhaps into the first hour or two of the afternoon, at KCEC and
KACV. This is due to unusually strong upper-level heights, in the
588-592dkm range, creating very strong subsidence aloft with
inversion heights running in the 8000 to 10,000 feet range. This,
combined with a unusually moist low-level environment, i.e.
dewpoints in the upper 50s to near 60, has been sufficient to
maintain a pretty effective stratus deck with periods of moderate
intensity drizzle and occasionally lower visibilities, with
ceilings running in the 300 to 600 feet range.
This will improve some by afternoon though, as daytime heating
and increased vertical mixing helps erode the stratus deck through
at least mid-evening. This will be short-lived though, as a
repeat performance is expected tonight into Saturday morning.
Farther south at KUKI, VFR conditions will prevail through the
period, with this terminal feeling the effects of the unusually
strong heights, as the resultant effect will be very warm
temperatures and down-slope effects creating gusty afternoon winds
near 20 knots. /PD
&&
.MARINE...High pressure will continue to build eastward across
the waters through the weekend. Unusually high upper-level highs
and resultant adiabatic warming will combine with afternoon
heating to allow for daily surface lows (thermal lows) to develop
over the Central Valley, creating a fairly stout thermal trough
near the coast. This, will increase the pressure gradient with a
subsequent increase in winds into the 15 to 25 knot range. These
conditions will develop across the southern inner and outer waters
today, spreading northward by tomorrow morning. Small craft
advisories have been issued to account for this. Luckily, seas
don't look to get out of hand. However, the ridge will continue to
strengthen into early next week, with winds and wave heights
increasing further. /PD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory from 10 AM to 7 PM PDT Sunday for CAZ104-107-108-
110>113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 5
AM to 5 PM PDT Saturday for PZZ450- 470.
Small Craft Advisory from 2 PM this afternoon to 5 PM PDT
Saturday for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jun 16, 3:14 AM PDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 314 AM PDT Fri Jun 16 2017 CAZ104-107-108-110>113-171015- Southwestern Humboldt-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 314 AM PDT Fri Jun 16 2017 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM PDT SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. High temperatures will peak from the mid 90s to around 107 degrees during Sunday, with hot daytime highs persisting into the middle of next week. A heat advisory has been issued from late Sunday morning through Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101>103-105-106-109-171015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast- 314 AM PDT Fri Jun 16 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:16 AM PDT | Heat Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 7 days |
| Jun 16, 3:23 AM PDT | Small Craft Advisory | EKA | 8 days | |
| Jun 16, 3:10 PM PDT | Small Craft Advisory | EKA | 6 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.